Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 43, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 12, 2000, 12:00 PM EDT for Sullivan County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2000, 12:00 PM EDT (16:00 UTC)
- Expired
- Aug 12, 2000, 2:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sullivan County, NY
The radar
The Binghamton radar (KBGM), 102 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 121600 FFWBGM NYC105-121800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1200 PM EDT SAT AUG 12 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SULLIVAN COUNTY IN CENTRAL NEW YORK. * UNTIL 200 PM EDT. * AT NOON EDT...WEATHER RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING OVER WESTERN SULLIVAN COUNTY FROM NORTH BRANCH TO BEAVER BROOK. RADAR ESTIMATES SHOW 5 TO 8 INCHES OF RAIN HAS FALLEN IN THIS AREA ALREADY THIS MORNING. RAINFALL RATES CONTINUE AT 1 TO 1.5 INCHES PER HOUR. COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED NUMEROUS ROAD CLOSURES IN LAKE HUNTINGTON...COCHECTON CENTER AND LAVA DUE TO WATER RUSHING OVER ROADS. A BRIDGE ON ROUTE 111 WAS WASHED OUT NEAR COCHECTON CENTER. TRAVEL IN THIS AREA IS NOT RECOMMENDED. RAINFALL IS EXPECTED TO TAPER OFF BY 3 PM...BUT LOCAL SMALL STREAMS AND CREEKS WILL LIKELY REMAIN OUT OF THEIR BANKS FOR SEVERAL HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. CAMPERS IN THE WARNED AREA MUST MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 4184 7497 4182 7510 4146 7497 4151 7480 $$ JAB/RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 10:20 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 12, 10:20 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1020 AM EDT SAT AUG 12 2000 CUTOFF LOW WILL CONTINUE TO DROP SWD TDA. SOME SLOW MOVG TSTMS OVER THE WESTERN CATSKILLS WITH FLOODING IN SULLIVAN COUNTY ATTM. MDLS SUGGEST A TRANSITION TDA AS THE LOW DROPS SWD...WITH MAIN ACTIVITY PRBLY FOCUSING OVER JERSEY AND E CNTRL PA LATER TDA. WAS CONSIDERING A FLOOD WATCH FOR FAR SE ZONES...BUT AFTER COORD WITH SURROUNDING WFOS AND NCEP...HAVE DECIDED TO HOLD OFF. POTNL FOR SOME MORE HEAVY RAINERS THIS AREA INTO ERLY AFTN...BUT MDLS SUGGEST THAT POTNL WILL BE ON THE WANE LATER TDA. WILL CONTINUE TO MONITOR CLOSELY. MDLS SUGGEST THAT THE AREA OF SHRA OVER CNTRL NY WILL CONTINUE TO TRY TO ROTATE WWD INTO THE FINGER LAKES AND CNTRL SRN TIER BUT MDLS ALSO SUGGEST THAT THE PCPN WILL BECOME MORE FRAGMENTED AND LIGHTER. WILL CONTINUE WITH LIKELY POPS FOR THESE AREAS. RAIN PRBLY TO SLIDE S OF NRN ONEIDA COUNTY THIS AFTN. IN THE AVP AREA NOT MUCH YET BUT XPCT SHRA TO FILL IN THERE AS THE DAY WEARS ON. FCST TEMPS ARE LTL BLO GUIDANCE WHICH LOOKS GOOD. HOPING THE AVN TURNS OUT TO BE MDL OF CHOICE AS IT GIVES MUCH OF THE RGN A DRY SUNDAY. HOWEVER IT APPEARS THAT ANOTHER SURGE OF MSTR MAY ROTATE INTO ERN ZONES TMRW AS LOW PRESSURE RIDES NE ALONG THE FNT. .BGM...NONE. BRADY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:07 PM EDT | Flash Flood Warning | BGM | Sullivan | 3 hr |
| Aug 12, 9:01 AM EDT | Flash Flood Warning | BGM | Sullivan | 3 hr |
| Aug 12, 2:05 PM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
| Aug 12, 6:00 PM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.